Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2015, 6:17 PM CDT for Bond County, Clinton County, Fayette County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 6:17 PM CDT (23:17 UTC)
- Expired
- May 10, 2015, 6:45 PM CDT
- In force
- 28 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Fayette County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 4:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
507
WUUS53 KLSX 102317
SVRLSX
ILC005-027-051-102345-
/O.NEW.KLSX.SV.W.0068.150510T2317Z-150510T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT SUN MAY 10 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTH CENTRAL CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...BEAVER CREEK...TAMALCO...WOBURN...DUDLEYVILLE...
KEYESPORT...SMITHBORO...PLEASANT MOUND AND PITTSBURG.
THIS WARNING ALSO INCLUDES...
INTERSTATE 70 IN ILLINOIS FROM EXIT 41 TO EXIT 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8947 3872 8960 3873 8960 3898 8934
3881 8914 3880 8914
TIME...MOT...LOC 2317Z 229DEG 41KT 3871 8948
HAIL...<.75IN
WIND...60MPH
$$
TRUETT1 follow-up statement
531
WWUS53 KLSX 102340
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT SUN MAY 10 2015
ILC005-027-051-102350-
/O.EXP.KLSX.SV.W.0068.000000T0000Z-150510T2345Z/
FAYETTE IL-BOND IL-CLINTON IL-
640 PM CDT SUN MAY 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CLINTON...
EASTERN BOND AND SOUTHWESTERN FAYETTE COUNTIES WILL EXPIRE AT 645 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3860 8947 3872 8960 3873 8960 3898 8934
3881 8914 3880 8914
TIME...MOT...LOC 2340Z 228DEG 40KT 3890 8923
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:33 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 10, 4:33 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 433 PM CDT Sun May 10 2015 .SHORT TERM: (Through Late Tonight) Issued at 431 PM CDT Sun May 10 2015 Have heavily leaned towards the afternoon runs of the HRRR for convective trends heading into the early evening hours. N-S band of convection is plowing east at 40-45 kts, and will likely be exiting eastern sections of our CWA shortly after 00z. After an early evening lull in activity convection should then return to the CWA...with threat likely a combination of the activity now increasing along cold front over eastern KS as well as convection redeveloping just north of Red River. Believe that this SE OK activity will be the dominate convection for our area overnight, as current activity will be intensifying the low level boundary draped across the ARKLATEX, with this dome of rain-cooled air providing lift to increasing low level jet that will be transporting very moist air into the region from the southern Plains. This area will also be in a favorable area of upper level divergence tied to RRQ of upper level jet. Once current line of convection exits area, uncertain about additional severe weather potential overnight. Current activity as well as latest upstream convection will be putting a big bite in the instability that will be available, although large scale shear of 30-50kts still certainly suggests some severe weather potential. In addition...while some decent rainfalls are likely over southern sections of the CWA, believe the aforementioned outflow boundary will keep the heaviest rain threat anchored over AR...and south of our CWA. Truett .LONG TERM: (Monday through Next Sunday) Issued at 431 PM CDT Sun May 10 2015 Convection should press east and exit the region during the day on Monday as cold front pushes across the CWA. I've held onto much higher PoPs than guidance for the early part of the morning on the western edge of the expected precip shield (generally from near Cuba thru STL to near Carlinville), but then quickly wind them down to the SE of STL during the late morning and early afternoon hours. Any severe weather potential will be strongly tied to morning convection trends, but SWODY2 still looks reasonable that greatest threat will be in our far southeast counties, where the AMS will stand at least some chance of destabililzing before fropa occurs. As unseasonably strong upper level low spins its way across the Great Lakes Monday night and Tuesday, it will drag much cooler air into the area. This should result in a dry Tuesday with temps a bit below average, as highs will primarily be in the 60s. Ridging in the wake of the departing low will mean more tranquil weather by midweek, with temperatures moderating into the 70s. Another upper level system will mean a return of unsettled weather heading into the latter half of the week. There is a large discrepency in the medium range solutions regarding the location and movement of this feature especially heading into next weekend, but with all solutions suggesting a frontal boundary remaining over the area forecast will mention a chance of thunderstorms in most areas during the Thursday-Sunday time frame. Truett && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1222 PM CDT Sun May 10 2015 Line of thunderstorms will reach KCOU by around 20Z, then KSTL by 22Z. Expect thunder threat to last about 2 hours, but limited instability will preclude widespread threat of any severe weather. Latest model runs continue to show an area of rain, with little to no thunder expected, will form overnight and move through the TAF sites until around 12Z. Ceilings may drop to 2000 feet as rain ends early Monday morning. Ceilings will then improve as drier air moves in and winds back to westerly by late Monday morning. Specifics for KSTL: VFR conditions until around 22Z when an line of thunderstorms will move through KSTL. Thunder threat will last about 2 hours, then an area of rain will move in overnight. No appreciable instability with this area of rain, so thunder threat is small. Rain will likely end by around 12Z Monday. Ceilings may drop to around 2000 feet as the rain ends, however winds will continue to back, bringing in a drier airmass which will help ceilings lift and scatter out by 18Z Monday. Browning && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 66 74 52 69 / 80 80 5 0 Quincy 61 68 46 65 / 70 30 5 0 Columbia 57 69 47 68 / 70 20 5 0 Jefferson City 58 71 47 69 / 70 20 5 0 Salem 68 76 53 68 / 90 80 10 0 Farmington 63 75 50 69 / 80 80 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 4:41 PM CDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 441 PM CDT SUN MAY 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 441 PM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TONIGHT...AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. THE GREATEST THREAT OF SEVERE WEATHER WILL BE EARLY THIS EVENING...ALTHOUGH A LESSER THREAT IS EXPECTED TO CONTINUE THROUGHOUT THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE FROM SOUTHEAST MISSOURI INTO SOUTHERN ILLINOIS ON MONDAY...WITH SEVERE STORMS AGAIN POSSIBLE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. A CHANCE FOR THUNDERSTORMS WILL RETURN TO THE AREA WEDNESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HIGH WINDS OR HAIL THEY OBSERVE TONIGHT. TRUETT
In the hours before
Local storm report, May 10, 5:39 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST FREEBURG 38.43N 89.91W
05/10/2015 M53 MPH ST. CLAIR IL AMATEUR RADIO
&&
GOSSELINLocal storm report, May 10, 5:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 1 NNW BETHALTO 38.91N 90.05W
05/10/2015 M43 MPH MADISON IL AWOS
&&
GOSSELINLocal storm report, May 10, 6:07 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST HIGHLAND 38.74N 89.68W
05/10/2015 E40 MPH MADISON IL TRAINED SPOTTER
30-40 MPH WIND GUSTS.
&&
GOSSELINLocal storm report, May 10, 6:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST BREESE 38.61N 89.52W
05/10/2015 E40 MPH CLINTON IL TRAINED SPOTTER
0608 PM HAIL BREESE 38.61N 89.52W
05/10/2015 E0.50 INCH CLINTON IL TRAINED SPOTTER
&&
GOSSELINLocal storm report, May 10, 6:10 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST AVISTON 38.61N 89.61W
05/10/2015 M52 MPH CLINTON IL LAW ENFORCEMENT
&&
GOSSELINLocal storm report, May 10, 6:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST ST. JOHN 38.71N 90.35W
05/10/2015 U0 MPH ST. LOUIS MO TRAINED SPOTTER
10 SHINGLES BLOWN OFF OF ROOF. EIGHTEEN 2 INCH TREE
LIMBS DOWNED.
&&
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 46 min |
| May 10, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 41 min |
| May 10, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 31 min |
| May 10, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.